I was wondering how long you all wait to tell a Dr that a medicine isnt working that well? I ask because one of the meds I am on I was just switched to in the last few weeks and it was working ok. Now, it isnt working as well on me and I cant tell if Im just having a harder week then normal or if it just isnt going to be a good thing. I was thinking maybe a month or so is how long it might take to really adjust to it. Although by reading on this board I think I may be on a lower dose of this med. Its the MSContin 15mgs 3x daily. I was taking Percocet 5 times a day 1-2 at a time. Is that pretty much the same dose?
If you were seeing results before and now are having more pain, or more bt's, then you should let your pm doctor know about it. It might help to keep a daily "pain" journal too. This will help you to keep track of possible pain triggers and will allow you to see if the results you are getting from the new medication are steadily decreasing, or are doing good, but you are just sporadically getting more bt pain.
I'm not a professional, but my pm doctor told me to report anything out of the ordinary that happened. If your pain levels are steadily getting worse, then deffinately speak with him about it and he can decide whether to alter your dose or give something for bt pain if that's what's needed.
Hi! Everyone responds different to meds.You mentioned you were taking percocet,what was the mg? And 15 mg of ms cotin is a low dose,but that is how most doc. perscribe,start you out at the lowest dose.How well did the percocet work for your pain? Everytime [when i first started pain med.] i was switched from one med. to another,my doc. wanted to see me in one week.In my opinion,a month is way to long to wait,if the med. isn't giving you any relief in a day or two tops,then it needs to be adjusted or changed.How well was the perc. giving you pain relief? I tried ms cotin[time released morphine] and it did nothing for me,but thats me.If the perc. worked better,oxycotin is basicly the same,just without the tylonol,and its time-released oxycodone.[same thing in perc.] Sorry for blabing on and on.-mad.
Hello again, The percocets were 5mgs I think, They were working to a degree but that was having to take 2 at a time 4-5 times a day for months thats why she came to me about longer acting medicines. The last two mornings I have had a headache like I cant even explain just really horrible. I have spent the first hour a day on icepacks. Ick!! They left the percs for BT pain BUT she only wanted me needing them every great once in a while not daily and not multiple times a day.
I called the nurse I am waiting for her to call back my Dr is on vacation this week but from what I understand has left good notes in my chart that were at the titration part to find what works. She feels that the MS contin is the best route to go. I havent heard of the other stuff before this board but it would seem alot of Dr's arnt going with it and I think mine may be one.
Such as life. I hope though when she calls back its good info cause I cant handle to many more of these types of days.
Hi Tia, and welcome to the PM boards! I am a fellow Oregonian (born in Eugene, live in Gresham) I would say get in to see your doctor asap and tell her whats going on, then if she wants you to give it more time, you can, knowing shes up to date on whats going on with you. Just a thought, but when you were taking the Percocets, you were also getting alot of APAP (tylenol) built in, and now that your on the other your tylenol consumption has dropped dramatically. Now this is good news for your liver, BUT tylenol is an anti-inflammatory and your extra pain may be at least partially due to that, Particularly the headaches. maybe try taking an over the counter tylenol with your new meds and see if thats part of the problem? then you could taper off the tylenol to avoid problems. People tend to think dependence only happens with narcotics, but our bodies get dependant on anything we take daily for a while, If you abruptly quit smoking or drinking coffee, you can have all kinds of headaches and bowel problems. Anyways, welcome to the board, let us know what the doctor says and good luck! Your Friend, Fabby
Wow I didnt even think of that either. Thats good to know. I can feel it just waiting to strike at any moment its a headache that just wont go away!! Im around Gresham as well. Thank you for the nice welcome to. Ive been lurking for a while and you all have such wonderful insight. No one knows that doesnt try to live with it.